MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number E200-29M
Medical Device Problem Codes Incomplete Coaptation (2507); Patient Device Interaction Problem (4001); Device Stenosis (4066)
Health Effect - Clinical Codes Mitral Valve Stenosis (1965); Thrombosis/Thrombus (4440)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 29mm epic plus mitral valve was implanted in the patient.Three months ago, a valve failure was diagnosed, patient had severe dysfunction, severe stenosis.On (b)(6) 2024, transesophageal echocardiogram showed patient had a thrombus in the mitral valve and the valve leaflets were dysfunctional.An explanation procedure will be performed on (b)(6) 2024 and the valve was replaced with a 29mm non-abbott valve.The pateit was reported stable and recovering from the surgery.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Added patient code 4624 (surgical intervention, surgical removal of device).An event of thrombus, leaflet incomplete coaptation, mitral valve stenosis, and hospitalization was reported.Possible causes of stenosis include calcification (from patient conditions predisposing to elevated calcium like renal disease etc.), immobilizing thrombus, or pannus formation reducing valve diameter.The device was returned to abbott for investigation and the cusps were noted to have limited mobility when manually manipulated and the sewing cuff was observed to be torn.There was fibrous pannus ingrowth on the inflow surface extending 1 to 2 mm onto the base of cusp 3.Thrombus was observed in all of the outflow cusps.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information and device analysis, it appears the observed pannus ingrowth and thrombus formation on the cusps could have contributed to the stenosis.The cause of the thrombus could not be conclusively determined.However, the valve had pannus ingrowth on the inflow surface extending 1 to 2 mm onto the base of cusp 3, potentially interfering with blood flow and reducing the cusp opening area.If the cusp does not fully open, there is potential for stasis to occur on the outflow surface of the cusp and ultimately result in a thrombus formation.The reported hospitalization and surgical intervention were result of case-specific circumstances as the patient was admitted, the valve was explanted, and another valve was implanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20343861
Report Number2135147-2024-04810
Device Sequence Number7880047
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public(01)05415067033086(17)261004(10)BR00035948
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2026
Device Catalogue NumberE200-29M
Device Lot NumberBR00035948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown